Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Louisville, KY

April 19, 2011Hancock County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2011, 10:45 PM CDT for Hancock County, Ohio County, Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 10:45 PM CDT (03:45 UTC)
Expired
Apr 19, 2011, 11:15 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:14 PM CDTTSTM WND GST 59Deanefield, KY
Apr 19, 11:21 PM CDTTSTM WND DMGOlaton, KYTREES AND POWER LINES DOWN
Apr 19, 11:24 PM CDTTSTM WND DMGBeaver Dam, KYTREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS53 KLMK 200345
SVRLMK
KYC091-183-200415-
/O.NEW.KLMK.SV.W.0107.110420T0345Z-110420T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM CDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 1115 PM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM CHAMBERS TO 21 MILES WEST
  OF SMALLHOUS...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARTFORD...
  FLORAL AND CHAMBERS...
  SKILLMAN AND WEBERSTOWN...
  ROSEVILLE AND PATESVILLE...
  VICTORIA CROSSROADS AND SMALLHOUS...

THIS INCLUDES THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 75 AND 77.

THIS INCLUDES THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3763 8696 3767 8684 3771 8687 3779 8684
      3784 8693 3790 8693 3795 8687 3789 8675
      3791 8668 3791 8666 3779 8668 3759 8664
      3755 8667 3740 8664 3732 8675 3732 8700
      3736 8705 3733 8712 3748 8713
TIME...MOT...LOC 0345Z 265DEG 41KT 3787 8679 3738 8741
WIND...HAIL 70MPH 1.00IN

$$

AL
2 follow-up statements
868 
WWUS53 KLMK 200407 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM CDT TUE APR 19 2011

KYC091-183-200415-
/O.CON.KLMK.SV.W.0107.000000T0000Z-110420T0415Z/
HANCOCK KY-OHIO KY-
1107 PM CDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR OHIO AND SOUTHEASTERN HANCOCK COUNTIES...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF SKILLMAN TO 
SMALLHOUS...MOVING EAST AT 45 MPH. THESE STORMS PRODUCED A WIND GUST 
OF 66 MPH IN LEWISPORT KENTUCKY.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARTFORD...
  DUNDEE AND SULPHUR SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

&&

LAT...LON 3763 8696 3767 8684 3771 8687 3773 8681
      3782 8678 3791 8666 3779 8668 3759 8664
      3755 8667 3740 8664 3732 8675 3733 8680
      3732 8682 3732 8700 3736 8705 3736 8709
      3733 8712 3748 8713
TIME...MOT...LOC 0407Z 265DEG 41KT 3789 8647 3740 8710
WIND...HAIL 70MPH 1.00IN

$$

EER
955 
WWUS53 KLMK 200413
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM CDT TUE APR 19 2011

KYC091-183-200423-
/O.EXP.KLMK.SV.W.0107.000000T0000Z-110420T0415Z/
HANCOCK KY-OHIO KY-
1113 PM CDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR OHIO AND SOUTHEASTERN HANCOCK
COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE SEVERE THREAT FOR THESE STORMS CONTINUES AND A NEW WARNING HAS 
BEEN ISSUED FOR THESE STORMS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3763 8696 3767 8684 3771 8687 3773 8681
      3782 8678 3791 8666 3779 8668 3759 8664
      3755 8667 3740 8664 3732 8675 3733 8680
      3732 8682 3732 8700 3736 8705 3736 8709
      3733 8712 3748 8713
TIME...MOT...LOC 0413Z 265DEG 41KT 3789 8638 3740 8702

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:38 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 19, 10:38 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1138 PM EDT TUE APR 19 2011

...MESOSCALE UPDATE...

...WIDESPREAD DAMAGING WIND EVENT UNFOLDING ACROSS SOUTHERN INDIANA
AND WEST-CENTRAL KENTUCKY...

WELL DEVELOPED QUASI-LINEAR CONVECTIVE SYSTEM CONTINUES TO MATURE
AND SURGE EASTWARD ACROSS SOUTHERN INDIANA AND WEST-CENTRAL
KENTUCKY.  THE LINE IS NOW ENTERING OUR NORTHWEST PORTION OF THE
SERVICE AREA.  REPORTS COMING OUT OF OWENSBORO INDICATE THAT 75-80
MPH WINDS ARE OCCURING WITH THIS LINE.  MULTIPLE WARNINGS ARE IN
EFFECT TO THE WEST OF INTERSTATE 65.

MESOSCALE ANALYSIS CONTINUE TO SHOW A VERY UNSTABLE AND MOIST
ATMOSPHERE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY.  OVERALL
ENVIRONMENT CONTINUES TO BE STRONGLY SUPPORTIVE OF WIDESPREAD
DAMAGING WINDS ALONG WITH MESOVORTICES WITHIN THE SQUALL LINE ITSELF.

BASED ON THE LATEST RADAR SCANS...THIS LINE WILL BE IMPACTING THE
LOUISVILLE METRO AREA BETWEEN WITHIN THE NEXT HOUR...MAINLY BETWEEN
MIDNIGHT AND 100 AM EDT.  WITH THIS LINE CONTINUING TO MAINTAIN ITS
STRENGTH...WIDESPREAD DAMAGING WINDS ARE EXPECTED TO IMPACT THE
LOUISVILLE METRO AREA AND SURROUNDING SUBURBS WITHIN THE NEXT 60
MINUTES.  WINDS OF 70 MPH OR MORE WILL LIKELY RESULT IN WIDESPREAD
TREES COMING DOWN ALONG WITH LARGE AREAS OF POWER OUTAGES.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE
OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY
SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED...

PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER
S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH
CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE
STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID
70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER
PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER
AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE
SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF
SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED
THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS
AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF
TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO
ACCOUNT FOR THIS FEATURE.

SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL
TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL
BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND
INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND
RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E.
SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A
LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS
INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH
VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF
THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS
TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT
WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY
(DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN
AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON
AROUND 2-3 AM EDT.

ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO
THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE
LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY
LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A
COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE
WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER...
DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT).

AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT
PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS
DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN
TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR
TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED
TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION
BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE
LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE
AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT
INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/
FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY
OCCUR.

SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE
OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND
SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A
DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED
OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL
NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD.

AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW
LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING
STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN.
IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY
BUSY AND STORMY NIGHT.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT
CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK.

WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T
COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON
IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN.

THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS
LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT
SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS
WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH
THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS
THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN
LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO
OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS
CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER
WITH THIS SYSTEM.  A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A
GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY.

THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL
WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET.
THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION
KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM
THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED
JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN.
THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH
SUNDAY NIGHT.

MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY
DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

A SQUALL LINE OF STRONG TO SEVERE TSTMS EXPECTED TO MOVE THRU ALL
TAF SITES LATE THIS EVENING/EARLY WED MORNING...RESULTING IN ABOUT A
2-HR WINDOW OF LIFR TO IFR VSBY AND MVFR CIGS AS WELL AS WIND GUSTS
0F 40-50KTS. CDFNT WILL FOLLOW LINE AND MOVE THRU ALL TAF SITES BY
13Z.

AFTERWARD...MVFR CIGS AND WEST WINDS WILL PREVAIL WITH CLEARING BY
MIDDAY/EARLY AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....TWF
LONG TERM......13
AVIATION.......DK/11
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT
OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT
TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM
ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70
TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME
HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY
HIGHER AMOUNTS...IS ALSO LIKELY.

SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE
YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT
NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS
AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE
QUICKLY OFF TO THE EAST.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF
STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM
HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO
SEE HOW THIS NEXT SYSTEM SHAPES UP.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
REST OF THE WEEKEND AND INTO EARLY NEXT WEEK.

HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER
LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN
FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE
IN THE WEEK THROUGH THE WEEKEND.

KIRKPATRICK

In the hours before

Special weather statement, Apr 19, 9:26 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT TUE APR 19 2011

INZ076-083-084-089-KYZ023-024-026-200315-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-OHIO-ORANGE-PERRY-
1026 PM EDT TUE APR 19 2011

...SEVERE THUNDERSTORMS WITH DESTRUCTIVE WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN...AND SMALL HAIL APPROACHING...

AT 1017 PM EDT/917 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SOUTHERN ILLINOIS INTO WESTERN KENTUCKY...AND MOVING EAST AT 65 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH
THESE STORMS.

* BY 11PM CDT...THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  MILLERSPORT...
  DUFF AND HOLLAND...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION. STAY INDOORS!

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3853 8670 3869 8669 3869 8648
      3833 8638 3811 8642 3813 8647 3807 8644
      3805 8650 3801 8645 3767 8652 3765 8687
      3779 8684 3783 8692 3788 8691 3789 8698
      3793 8699 3801 8678 3819 8680 3821 8708
TIME...MOT...LOC 0222Z 251DEG 64KT 3853 8850 3802 8816
          3765 8823

AL
Local storm report, Apr 19, 10:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     JASPER                  38.39N  86.94W
04/19/2011  M67 MPH          DUBOIS             IN   MESONET

            MEASURED AT JASPER MIDDLE SCHOOL

&&

EVENT NUMBER LMK1100400

SZAPPANOS
Local storm report, Apr 19, 10:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1134 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
04/19/2011                   DUBOIS             IN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.

&&

EVENT NUMBER LMK1100401

SZAPPANOS
Local storm report, Apr 19, 10:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
04/19/2011                   DUBOIS             IN   LAW ENFORCEMENT

            OVERTURNED MOBILE HOMES REPORTED IN THE CITY OF JASPER.

&&

EVENT NUMBER LMK1100402

SZAPPANOS
Local storm report, Apr 19, 10:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND GST     TASWELL                 38.33N  86.57W
04/19/2011  M65 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100403

SZAPPANOS
Local storm report, Apr 19, 10:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND DMG     3 NW TELL CITY          37.98N  86.80W
04/19/2011                   PERRY              IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1100404

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:26 PM CDTSpecial Weather StatementLMKHancock49 min
Apr 19, 9:51 PM CDTSevere Thunderstorm WarningLMKHancock24 min
Apr 19, 9:59 PM CDTTornado WarningLMKHancock46 min
Apr 19, 10:11 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio34 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade46 min
Apr 19, 10:34 PM CDTTornado WarningLMKMeade41 min
Apr 19, 10:54 PM CDTTornado WarningLMKBreckinridge, Meade36 min
Apr 19, 11:04 PM CDTTornado WarningLMKBullitt, Hardin, Jefferson56 min
Apr 19, 11:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio47 min
Apr 19, 11:17 PM CDTTornado WarningLMKTrimble43 min
Apr 19, 11:25 PM CDTTornado WarningLMKHenry, Oldham, Trimble50 min
Apr 19, 11:38 PM CDTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Larue, Nelson37 min
Apr 19, 11:44 PM CDTSevere Thunderstorm WarningLMKAnderson, Henry, Nelson, Shelby, Spencer46 min
Apr 19, 11:49 PM CDTTornado WarningLMKShelby, Spencer26 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington36 min
Apr 20, 12:10 AM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more35 min
Apr 20, 12:17 AM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hancock, Ohio3 hr
Apr 20, 12:18 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
Apr 20, 12:19 AM CDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more41 min
Apr 20, 12:26 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more34 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson47 min
Apr 20, 12:43 AM CDTTornado WarningLMKBourbon, Fayette, Harrison, Scott17 min
Apr 20, 12:50 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more40 min
Apr 20, 12:58 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more32 min
Apr 20, 1:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison43 min
Apr 20, 1:02 AM CDTTornado WarningLMKLogan, Simpson28 min
Apr 20, 1:07 AM CDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio3 hr
Apr 20, 1:07 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Russell, Taylor38 min
Apr 20, 1:25 AM CDTTornado WarningLMKAllen, Simpson35 min
Apr 20, 1:29 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 3 more46 min
Apr 20, 1:49 AM CDTAreal Flood AdvisoryLMKBarren, Boyle, Casey, Edmonson, Grayson, Green and 8 more3 hr
Apr 20, 1:49 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Green, Lincoln and 4 more41 min
Apr 20, 1:52 AM CDTTornado WarningLMKAllen, Barren, Monroe23 min
Apr 20, 2:13 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe32 min
Apr 20, 2:16 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more29 min
Apr 20, 2:34 AM CDTSpecial Weather StatementLMKClinton, Cumberland26 min
Apr 20, 2:47 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell28 min
Apr 20, 6:45 AM CDTRiver Flood AdvisoryLMKOhio24 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Oldham15 days
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Meade49 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKBreckinridge, Hancock17 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.